Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 368, NWS Atlanta, GA

December 24, 2015Dawson County, Hall County, White County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 24, 2015, 7:07 AM EST for Dawson County, Hall County, White County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 24, 2015, 7:07 AM EST (12:07 UTC)
Expired
Dec 24, 2015, 7:30 AM EST
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Dawson County, GA, Hall County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 140 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS52 KFFC 241207
SVRFFC
GAC085-139-311-241230-
/O.NEW.KFFC.SV.W.0368.151224T1207Z-151224T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 AM EST THU DEC 24 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HALL COUNTY IN NORTH CENTRAL GEORGIA...
  SOUTHEASTERN WHITE COUNTY IN NORTHEASTERN GEORGIA...
  SOUTHEASTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 730 AM EST

* AT 707 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF DAWSONVILLE...MOVING NORTHEAST AT 40 MPH. WEAK ROTATION HAS BEEN
  DETECTED WITH THIS STORM.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CLERMONT...MOSSY CREEK...LEAF...WAR HILL PARK AND MURRAYVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3458 8364 3452 8364 3451 8367 3448 8365
      3444 8365 3433 8395 3434 8402 3438 8405
      3442 8399 3442 8398 3445 8392 3446 8393
      3447 8392 3446 8389 3450 8384 3453 8383
      3457 8378
TIME...MOT...LOC 1207Z 232DEG 37KT 3437 8398 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
165 
WWUS52 KFFC 241228
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 AM EST THU DEC 24 2015

GAC085-139-311-241238-
/O.EXP.KFFC.SV.W.0368.000000T0000Z-151224T1230Z/
HALL GA-WHITE GA-DAWSON GA-
728 AM EST THU DEC 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HALL...SOUTHEASTERN
WHITE AND SOUTHEASTERN DAWSON COUNTIES WILL EXPIRE AT 730 AM EST...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3458 8364 3452 8364 3451 8367 3448 8365
      3444 8365 3433 8395 3434 8402 3438 8405
      3442 8399 3442 8398 3445 8392 3446 8393
      3447 8392 3446 8389 3450 8384 3453 8383
      3457 8378
TIME...MOT...LOC 1226Z 232DEG 37KT 3437 8398 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 6:47 AM EST, 20 minutes earlier.

Area forecast discussion, Dec 24, 6:47 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 AM EST THU DEC 24 2015

...UPDATED DUE TO AVIATION DISCUSSION...

.PREV DISCUSSION... /ISSUED 435 AM EST THU DEC 24 2015/

SHORT TERM /TODAY THROUGH FRIDAY/...
FLOOD WATCH CONTINUES THROUGH FRIDAY EVENING...

CURRENT RADAR LOOP SHOWS 3 DISTINCT LINES OF SHOWERS AND
THUNDERSTORMS MOVING INTO AND ACROSS THE AREA. CURRENTLY THERE ARE
NO SEVERE STORMS EMBEDDED IN THESE LINES BUT THE POTENTIAL IS STILL
THERE. INSTABILITIES ARE NOT THAT GREAT THIS MORNING BUT SHEAR
VALUES ARE STILL FAIRLY HIGH. THIS IS FAIRLY EVIDENT AS EVERY TIME
ONE OF THE STRONGER STORMS MOVES OVER AN OBSERVING SITE...WINDS
START BLOWING IN THE 10-15KT RANGE WITH GUST TO 22KT. MODELS
CONTINUE TO STAY IN GOOD AGREEMENT THROUGH THE SHORT TERM. AS THE
COLD FRONT APPROACHES THE TENNESSEE VALLEY TODAY...INSTABILITY WILL
INCREASE AGAIN ALONG WITH SHEAR AND WE WILL SEE ANOTHER ROUND OF
THUNDER WITH A CONTINUED RISK OF SEVERE STORMS. THIS RISK OF SEVERE
TODAY IS LESS THAN YESTERDAY BUT THE INGREDIENTS ARE STILL IN PLACE
FOR AND ISOLATED SEVERE STORM OR TWO. THE BEST PLACE FOR SEVERE
STORMS WILL BE MAINLY ACROSS NORTH GA TODAY AND FRIDAY. WITH THE
RAIN CONTINUING ACROSS THE STATE ANOTHER 1 TO 3 INCHES IS EXPECTED
TO FALL OVER ALREADY SATURATED SOILS. WITH GUSTY WINDS IT WILL NOT
TAKE MUCH TO KNOCK TREES OVER AND CAUSE SOME DAMAGE.

01

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
FRONTAL BOUNDARY THROUGH TN VALLEY STARTS TO LIFT NORTH AND
CONTINUED INTO THE OHIO VALLEY DURING THE DAY SATURDAY. BOUNDARY
MOVES BACK SOUTH INTO THE SOUTHERN APPALACHIANS LATE WEEKEND INTO
THE FIRST OF THE WEEK AS UPPER TROUGH MOVES ACROSS THE GREAT LAKES
AND STRONG UPPER SOUTHWEST LOW DEVELOPS. WE REMAIN IN A MOIST AND
SOMEWHAT UNSTABLE AIR MASS WITH BEST POPS MAINLY NORTH. SURFACE
LOW MOVING NORTHEAST FROM THE WESTERN GULF INTO THE MS VALLEY
SHOULD PUSH THE FRONT INTO THE STATE BY TUESDAY. GFS AND ECMWF
HAVE SOME DIFFERENCES BY THIS TIME WITH THE GFS FASTER WITH THE
FROPA AND DRYING. ECMWF WANTS TO LAG THE FRONT AND DEVELOP ANOTHER
WAVE ON IT FOR TUESDAY INTO WEDNESDAY. HAVE KEPT POPS ACROSS THE
FORECAST AREA FOR WEDNESDAY BUT ONLY SLIGHT CHANCE NORTHWEST
CORNER. WARM TEMPERATURES CONTINUE INTO THE FIRST OF THE WEEK.

41

CLIMATE...

RECORDS FOR 12-24

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1964     31 1945     60 1964      7 1983
   KATL      72 1984     28 1963     60 1879      3 1983
                1964
   KMCN      77 1964     35 1993     62 1964     10 1989
                                                    1983
   KCSG      79 1984     35 1989     60 1988      9 1989
                                        1964
                                        1955

RECORDS FOR 12-25

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      77 1982     22 1983     61 1982      3 1983
                1955
   KATL      72 1987     17 1983     59 1982      0 1983
                1889
   KMCN      78 1982     25 1983     61 1982      7 1983
                                        1932
   KCSG      76 1982     24 1983     60 1982      8 1983
                                        1964

RECORDS FOR 12-26

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      74 1964     30 1980     61 1987      9 1983
                1928
   KATL      72 1987     26 1935     61 1987      5 1983
   KMCN      77 1987     33 1902     61 1987      9 1983
                1982                    1964
   KCSG      80 1987     33 1983     64 1987     10 1983

RECORDS FOR 12-27

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      73 1971     33 1917     56 1982     11 1935
   KATL      71 1982     27 1892     58 1982     12 1925
                1889
   KMCN      78 1987     35 1902     61 1987     17 1902
   KCSG      75 2008     43 1948     61 1987     23 1985
                1982

RECORDS FOR 12-28

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN      78 1928     32 1950     59 1982      8 1925
   KATL      74 1984     15 1894     58 1954      5 1925
                1971
   KMCN      76 2008     31 1925     65 1942     11 1925
                2007
   KCSG      80 1984     36 1950     59 2008     23 2010
                                        1954        1977

&&

.AVIATION...
12Z UPDATE...
SHOWERS CONTINUING THROUGH THE PERIOD WITH MOSTLY MVFR AND IFR
CEILINGS. THERE WILL BE 2 ROUNDS OF THUNDERSTORMS TODAY WITH THE
FIRST ONE MOVING ACROSS THE AREA RIGHT NOW. THE SECOND ROUND WILL
BE LATER THIS AFTERNOON. WINDS WILL BE MAINLY OUT OF THE S BUT
WILL SEE PERIODS OF SW AND SE WINDS THROUGH THE PERIOD. WIND
SPEEDS WILL STAY MAINLY 10KT OR LESS BUT WILL SEE SOME GUST TO
NEAR 20KT IN AND AROUND ANY STRONGER STORMS. VSBYS SHOULD STAY IN
THE VFR TO MVFR RANGE.

//ATL CONFIDENCE...12Z UPDATE...
CONFIDENCE MEDIUM TO HIGH ON ALL ELEMENTS

01

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  64  75  63 /  70  60  40  30
ATLANTA         73  65  75  64 /  70  70  40  20
BLAIRSVILLE     69  62  71  61 /  90  80  70  50
CARTERSVILLE    72  64  75  63 /  80  70  50  40
COLUMBUS        75  66  78  64 /  60  50  20  20
GAINESVILLE     69  64  72  63 /  70  70  50  40
MACON           76  64  79  62 /  40  40  10  10
ROME            73  63  75  63 /  80  70  50  40
PEACHTREE CITY  73  64  76  61 /  70  60  30  20
VIDALIA         80  65  82  64 /  20  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

TORNADO WATCH UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BIBB...CHATTAHOOCHEE...CRAWFORD...HARRIS...HOUSTON...
JONES...LAMAR...MACON...MARION...MERIWETHER...MONROE...
MUSCOGEE...PEACH...PIKE...SCHLEY...STEWART...SUMTER...TALBOT...
TAYLOR...TWIGGS...UPSON...WEBSTER.

&&

SHORT TERM...01
LONG TERM....41
AVIATION...01
Hazardous weather outlook, Dec 24, 6:02 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EST THU DEC 24 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251115-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING...
...SEVERE THUNDERSTORMS POSSIBLE TODAY INTO TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTH
AND CENTRAL GEORGIA TODAY AND INTO TONIGHT. THERE IS THE TRHEAT OF
SEVERE WEATHER OVER MUCH OF THE AREA ESPECIALLY THIS MORNING.
A FEW STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
BRIEF TORNADOES. SMALL HAIL...HEAVY RAIN AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ALSO ACCOMPANY STORMS. ONGOING FLOODING OF
RIVERS...STREAMS AND CREEKS WILL CONTINUE AS BANDS OF SHOWERS AND
THUNDERSTORMS SET UP ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS AND PERIODS OF HEAVY RAIN WILL PERSIST INTO FRIDAY
WITH THE THREAT OF STRONG TO SEVERE STORMS ESPECIALLY ACROSS
NORTHWEST GEORGIA. THE MOST SIGNIFICANT RAIN WILL GRADUALLY PUSH
NORTH OF THE AREA LATE FRIDAY BUT THERE WILL STILL BE A CHANCE
FOR SHOWERS AND A FEW THUNDERSTORMS INTO THE FIRST OF THE WEEK.
SEVERAL RIVERS AND STREAMS COULD REMAIN IN FLOOD THROUGH THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Dec 24, 6:12 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
612 AM EST THU DEC 24 2015

GAZ021-022-033-241145-
NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
612 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 645 AM EST...

AT 612 AM EST...A STRONG THUNDERSTORM WAS OVER BUFFINGTON...OR NEAR
CANTON...MOVING NORTHEAST AT 50 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...CUMMING...WOODSTOCK...HOLLY SPRINGS...BUFFINGTON...FREE
HOME...LATHEMTOWN...HOLBROOK...LEBANON...UNION HILL...HICKORY FLAT...
DREW...MATT...BIRMINGHAM...HIGHTOWER...DUCKTOWN...SILVER CITY AND
COAL MOUNTAIN.

LAT...LON 3433 8426 3434 8406 3433 8404 3417 8408
      3410 8453 3426 8448 3435 8426
TIME...MOT...LOC 1112Z 243DEG 42KT 3421 8440
Local storm report, Dec 24, 6:37 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 AM EST THU DEC 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     TSTM WND DMG     2 WSW HANLIN            33.93N  84.95W
12/24/2015                   PAULDING           GA   AMATEUR RADIO

            HAM RADIO REPORTS MULTIPLE TREES DOWN IN THE AREA.

&&

EVENT NUMBER FFC1500684

WETZEL
Special weather statement, Dec 24, 6:37 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 AM EST THU DEC 24 2015

GAZ042-241200-
CARROLL GA-
637 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL COUNTY UNTIL 700
AM EST...

AT 636 AM EST...A STRONG THUNDERSTORM WAS CENTERED NEAR BOWDON...OR
10 MILES SOUTHWEST OF CARROLLTON...MOVING EAST AT 40 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CARROLLTON...BOWDON...ROOPVILLE...LOWELL...TYUS...CLEM...JOHN TANNER
STATE PARK...SEATON LAKE AND BLACKJACK MOUNTAIN.

LAT...LON 3356 8531 3366 8499 3356 8491 3346 8498
      3345 8499 3344 8499 3343 8502 3343 8529
TIME...MOT...LOC 1136Z 248DEG 35KT 3349 8523
Special weather statement, Dec 24, 6:46 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 AM EST THU DEC 24 2015

GAZ078>080-089-241215-
MUSCOGEE GA-HARRIS GA-TALBOT GA-TAYLOR GA-
646 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSCOGEE...
SOUTHEASTERN HARRIS...TALBOT AND NORTHWESTERN TAYLOR COUNTIES UNTIL
715 AM EST...

AT 645 AM EST...A STRONG THUNDERSTORM WAS NEAR UPATOI...OR 9 MILES
SOUTHWEST OF TALBOTTON...MOVING NORTHEAST AT 50 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
TALBOTTON...WAVERLY HALL...WOODLAND...JUNCTION CITY...GENEVA...
UPATOI...PRATTSBURG...BALDWINVILLE...PLEASANT HILL...BOX SPRINGS...
BAUGHVILLE...OLIVE BRANCH...PO BIDDY CROSSROADS...WESLEY CHURCH...BIG
LAZER CREEK WMA AND FLINT HILL.

LAT...LON 3284 8468 3280 8439 3278 8438 3278 8435
      3264 8423 3251 8471 3260 8479
TIME...MOT...LOC 1145Z 233DEG 43KT 3258 8465

DJN
Special weather statement, Dec 24, 6:46 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 AM EST THU DEC 24 2015

GAZ022-241215-
FORSYTH GA-
646 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR FORSYTH COUNTY UNTIL 715 AM
EST...

AT 646 AM EST...A STRONG THUNDERSTORM WAS CENTERED JUST WEST OF
CUMMING...MOVING EAST AT 35 MPH.

  HAZARD...50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING AND
           HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...CHESTATEE...DREW...MATT...DUCKTOWN...COAL MOUNTAIN AND
OSCARVILLE.

LAT...LON 3433 8395 3430 8395 3428 8393 3427 8395
      3424 8395 3423 8397 3422 8396 3421 8398
      3420 8399 3419 8405 3418 8406 3417 8426
      3429 8426 3434 8403
TIME...MOT...LOC 1146Z 251DEG 29KT 3423 8418
Special weather statement, Dec 24, 7:01 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
701 AM EST THU DEC 24 2015

GAZ042>044-052-241230-
HEARD GA-SOUTH FULTON GA-CARROLL GA-DOUGLAS GA-
701 AM EST THU DEC 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HEARD...SOUTH FULTON...
SOUTHEASTERN CARROLL AND SOUTHERN DOUGLAS COUNTIES UNTIL 730 AM
EST...

AT 701 AM EST...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR VILLA RICA TO NEAR WHITESBURG TO NEAR EPHESUS...AND MOVING EAST
AT 40 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
DOUGLASVILLE...WHITESBURG...EPHESUS...CENTRALHATCHEE...ROOPVILLE...
CHATTAHOOCHEE HILL COUNTRY...LOWELL...FAIRPLAY...TREASURE LAKE...
PLANT WANSLEY...ROOSTERVILLE...CAMPBELLTON...CHAPEL HILL...BYERS
CROSSROADS...CLEM...BILL ARP...SEATON LAKE AND HANNAH.

LAT...LON 3338 8528 3352 8502 3368 8494 3375 8461
      3353 8472 3351 8476 3351 8485 3344 8494
      3346 8498 3344 8498 3343 8501 3338 8500
      3336 8504 3335 8528
TIME...MOT...LOC 1201Z 247DEG 35KT 3365 8490 3355 8495 3341 8521

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 7:14 PM ESTSpecial Weather StatementFFCHaralson, Polk31 min
Dec 23, 8:08 PM ESTSpecial Weather StatementFFCBartow, Cherokee37 min
Dec 23, 9:12 PM ESTRiver Flood WarningFFCForsyth20 hr
Dec 23, 9:12 PM ESTRiver Flood WarningFFCForsyth, Fulton4 days
Dec 23, 9:32 PM ESTSpecial Weather StatementFFCTowns, Union28 min
Dec 23, 9:41 PM ESTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler18 days
Dec 23, 9:41 PM ESTRiver Flood WarningFFCDooly, Macon, Sumter11 days
Dec 23, 11:26 PM ESTAreal Flood WarningFFCCrawford, Lamar, Monroe, Pike, Talbot, Taylor and 1 more12 hr
Dec 24, 12:35 AM ESTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Spalding25 min
Dec 24, 12:54 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee51 min
Dec 24, 1:53 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee52 min
Dec 24, 2:29 AM ESTRiver Flood WarningFFCChattahoochee, Muscogee9 days
Dec 24, 2:34 AM ESTSpecial Weather StatementFFCDade, Walker26 min
Dec 24, 2:53 AM ESTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield37 min
Dec 24, 3:15 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart60 min
Dec 24, 3:26 AM ESTSpecial Weather StatementFFCBartow64 min
Dec 24, 3:36 AM ESTSpecial Weather StatementFFCMurray24 min
Dec 24, 3:48 AM ESTSevere Thunderstorm WarningFFCStewart28 min
Dec 24, 4:07 AM ESTRiver Flood WarningFFCGwinnett, Walton8 hr
Dec 24, 4:14 AM ESTSpecial Weather StatementFFCPickens61 min
Dec 24, 4:50 AM ESTSpecial Weather StatementFFCHaralson25 min
Dec 24, 5:04 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk41 min
Dec 24, 5:06 AM ESTTornado WarningFFCHaralson, Paulding, Polk24 min
Dec 24, 5:10 AM ESTAreal Flood WarningFFCGilmer, Gordon, Pickens6 hr
Dec 24, 5:29 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 24, 5:29 AM ESTRiver Flood WarningFFCDeKalb, Rockdale53 hr
Dec 24, 5:35 AM ESTRiver Flood WarningFFCGilmer, Pickens24 hr
Dec 24, 5:44 AM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb31 min
Dec 24, 5:54 AM ESTAreal Flood WarningFFCBartow, Carroll, Haralson, Paulding, Polk6 hr
Dec 24, 6:08 AM ESTSpecial Weather StatementFFCChattahoochee, Muscogee37 min
Dec 24, 6:11 AM ESTRiver Flood WarningFFCUnion24 hr
Dec 24, 6:12 AM ESTSpecial Weather StatementFFCCherokee, Forsyth33 min
Dec 24, 6:14 AM ESTRiver Flood WarningFFCUnion24 hr
Dec 24, 6:20 AM ESTAreal Flood WarningFFCFloyd, Gilmer, Gordon, Murray6 hr
Dec 24, 6:37 AM ESTSpecial Weather StatementFFCCarroll23 min
Dec 24, 6:39 AM ESTRiver Flood WarningFFCGilmer24 hr
Dec 24, 6:46 AM ESTSpecial Weather StatementFFCForsyth29 min
Dec 24, 6:51 AM ESTAreal Flood WarningFFCBartow, Floyd6 hr
Dec 24, 6:55 AM ESTAreal Flood WarningFFCCarroll, Douglas6 hr
Dec 24, 7:01 AM ESTSpecial Weather StatementFFCDouglas29 min
Dec 24, 7:09 AM ESTFlash Flood WarningFFCGilmer, Pickens6 hr
Dec 24, 7:24 AM ESTSpecial Weather StatementFFCChattahoochee, Stewart51 min
Dec 24, 7:27 AM ESTSpecial Weather StatementFFCFulton33 min
Dec 24, 7:31 AM ESTFlash Flood Warning EmergencyFFCGilmer6 hr
Dec 24, 7:38 AM ESTFlash Flood WarningFFCCarroll, Douglas6 hr
Dec 24, 7:41 AM ESTSpecial Weather StatementFFCCherokee, Dawson64 min
Dec 24, 7:46 AM ESTRiver Flood WarningFFCGilmer13 hr
Dec 24, 8:01 AM ESTFlash Flood WarningFFCClayton, Cobb, DeKalb, Douglas, Fulton6 hr
Dec 24, 8:08 AM ESTAreal Flood WarningFFCChattahoochee, Muscogee, Stewart6 hr
Dec 24, 8:10 AM ESTSpecial Weather StatementFFCLumpkin50 min
Dec 24, 8:11 AM ESTSpecial Weather StatementFFCChattahoochee, Marion34 min
Dec 24, 8:19 AM ESTFlash Flood WarningFFCTroup6 hr
Dec 24, 8:23 AM ESTRiver Flood WarningFFCBartow24 hr
Dec 24, 8:25 AM ESTSpecial Weather StatementFFCWalton50 min
Dec 24, 8:38 AM ESTRiver Flood WarningFFCPolk24 hr
Dec 24, 8:44 AM ESTFlash Flood WarningFFCFannin6 hr
Dec 24, 8:44 AM ESTFlash Flood WarningFFCChattahoochee6 hr
Dec 24, 9:06 AM ESTSpecial Weather StatementFFCMarion24 min
Dec 24, 9:28 AM ESTSpecial Weather StatementFFCDeKalb, Fulton47 min
Dec 24, 9:36 AM ESTAreal Flood WarningFFCLumpkin, Towns, Union, White6 hr
Dec 24, 9:42 AM ESTFlash Flood WarningFFCClayton, Coweta, Fayette, Fulton, Meriwether6 hr
Dec 24, 9:45 AM ESTRiver Flood WarningFFCCarroll58 hr
Dec 24, 9:48 AM ESTRiver Flood WarningFFCDawson, Forsyth26 hr
Dec 24, 9:56 AM ESTAreal Flood WarningFFCCherokee, Dawson, Hall, Lumpkin, Pickens6 hr
Dec 24, 9:56 AM ESTRiver Flood WarningFFCDeKalb24 hr
Dec 24, 9:59 AM ESTRiver Flood WarningFFCCherokee30 hr
Dec 24, 10:03 AM ESTRiver Flood WarningFFCCobb, Douglas18 hr
Dec 24, 10:13 AM ESTSpecial Weather StatementFFCTalbot32 min
Dec 24, 10:33 AM ESTRiver Flood WarningFFCCherokee36 hr
Dec 24, 10:33 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield7 days
Dec 24, 10:33 AM ESTRiver Flood WarningFFCFloyd, Gordon10 days
Dec 24, 10:33 AM ESTRiver Flood WarningFFCDeKalb, Fulton24 hr
Dec 24, 10:33 AM ESTRiver Flood WarningFFCElbert, Madison, Oglethorpe28 hr
Dec 24, 10:53 AM ESTRiver Flood WarningFFCTowns31 hr
Dec 24, 11:05 AM ESTSevere Thunderstorm WarningFFCDeKalb, Rockdale25 min
Dec 24, 11:11 AM ESTRiver Flood WarningFFCDeKalb, Fulton24 hr
Dec 24, 11:35 AM ESTRiver Flood WarningFFCHaralson27 hr
Dec 24, 11:35 AM ESTRiver Flood WarningFFCCoweta, Fayette24 hr
Dec 24, 11:40 AM ESTRiver Flood WarningFFCFloyd36 hr
Dec 24, 11:40 AM ESTRiver Flood WarningFFCFayette51 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.